MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55238
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products - branch graft: zbis-12-61-58, lot # ac908948 (right side); main body: tffb-32-125-zt, lot # 4616202; iliac leg (same side): zsle-16-74-zt, lot # 4978647 (right side); iliac leg (opposite side): zsle-24-56-zt, lot # 5234980 (left side); atrium icast: cat.# 85409, lot #21474907.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the clinical study patient underwent an endovascular aneurysm repair (evar) and 1461 days post-procedure, was noted to have a kink in the right iliac limb.The patient underwent evar on (b)(6) 2014.There was no difficulty deploying any of the devices.A molding balloon was used.Post stent dilatation was not performed on the atrium icast stent.Procedural angiography revealed patent devices with no kink or endoleak.(b)(6) lab evaluation revealed patent devices with no kink or endoleak.The patient was discharged from the hospital on (b)(6) 2014 (1-day post- procedure).Follow-up imaging: (b)(6) 2014 (33 days post-procedure) ct scan showed the devices were patent and intact with no kink or endoleak.Lcia = 30.2 mm.On (b)(6) 2015 (186 days post-procedure) ct scan showed the devices were patent and intact with no kink, endoleak, or migration.Lcia = 30.6 mm.On (b)(6) 2015 (376 days post-procedure) ct scan showed the devices were patent and intact with no kink, endoleak, or migration.Lcia = 32 mm.On (b)(6) 2016 (736 days post-procedure) ct scan showed the devices were patent and intact with no kink, endoleak, or migration.Lcia = 34 mm.On (b)(6) 2017 (1097 days post-procedure) ct scan showed the devices were patent and intact with no kink, endoleak, or migration.On (b)(6) 2018 (1173 days post-procedure), the patient underwent a secondary intervention due to enlargement of the left common iliac artery (lcia) aneurysm.This event is reported in mdr #1820334-2018-00660.Another manufacturer's endograft was placed from the left common iliac to the left external iliac artery, and 4 embolization coils from another manufacturer were placed in the left internal iliac artery.On (b)(6) 2018 (1461 days post-procedure) ct scan showed the devices were patent and intact with no endoleak or migration.A kink in the right iliac limb was noted.The site noted no stenosis in the right iliac limb.Lcia = 23 mm.The patient remains in the study.No other adverse events or interventions have been reported.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon review of the complaint file on 30jul2019, it was discovered that the size of the left common iliac artery (lcia) indicated on the imaging was inadvertently omitted.Follow-up imaging: (b)(6) 2017 (1097 days post-procedure) ct scan showed the devices were patent and intact with no kink, endoleak, or migration.Lcia = 34.7mm.
 
Event or Problem Description
Upon image review and completion of the investigation, thrombus formation was observed within the left zsle (mdr #1820334-2020-00187) and the mainbody tffb (mdr# 1820334-2020-00188) grafts.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 16oct2020 investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), and quality control, as well as a visual inspection of imaging provided were conducted during the investigation.The complaint device is still implanted within the patient and was not returned.Multiple imaging studies were provided for this investigation and sent for expert review.A significant and progressively increasing amount of angulation was observed in the complaint device with no significant lumen narrowing.Thrombus formation was also observed in the complaint device, as well as in the mainbody and left iliac stents.Additional complaints have been opened to address the thrombus formation in the mainbody and left iliac stents.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file found that the affected product is safe and effective for its intended use.A review of the device history record found no nonconformances as this device is s one-device lot, and a trackwise search found no other complaints associated with this lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: indications for use: ¿ "the zenith spiral-z aaa iliac leg with the z-trak introduction system is indicated for use with the zenith aaa endovascular graft family of products, including the zenith flex aaa endovascular graft, zenith alpha abdominal endovascular graft, zenith low profile aaa endovascular graft, zenith renu ancillary graft, zenith fenestrated aaa endovascular graft, zenith universal distal body endovascular graft, zenith flex aui, or zenith branch iliac endovascular graft, during either a primary or a secondary procedure in patients who have adequate iliac/femoral access compatible with the required introduction systems.The graft is used in combination with these products for the endovascular treatment of abdominal aortic and aorto-iliac aneurysms." warnings and precautions: ¿ "patients experiencing reduced blood flow through the graft limb and/ or leaks may be required to undergo secondary interventions or surgical procedures.¿ pre-existing regions of stenosis/narrowing (less than approximately 20 mm id in the aorta or 7 to 8 mm id in the iliac's) have been shown to increase the risk of a thromboembolic event (e.G., graft limb occlusion).The potential for this increased risk in these patients may preclude placement of an endovascular graft.Dilation of these regions with a noncompliant balloon and/or stent placement may be necessary to help assure maintained graft patency and to reduce the risk of a thromboembolic event.Additionally, the completion angiogram (with stiff wire guides removed) should be reviewed carefully to determine if further treatment in these regions is necessary (e.G., adjunctive ballooning or stenting).Failure to remove the stiff wire guide prior to the angiogram could mask any limb kinking or narrowing that might occur when the wire guide is removed.¿ follow-up imaging should be carefully reviewed for narrowing within the graft leg.Patient with a graft leg lumen of less than approximately 5 mm id may be at increased risk of a thromboembolic event (e.G., graft limb occlusion).Reintervention (e.G., noncompliant ballooning or stenting in these regions) should be considered to help assure maintained graft patency and to reduce the risk of a thromboembolic event.¿ patients with poor outflow or a hypercoagulable state (e.G., cancer) may be at an increased risk of a thromboembolic event." directions for use: ¿ section 11.1.5: ipsilateral iliac leg placement and deployment - 2."advance slowly until the ipsilateral iliac leg graft overlaps a minimum of one stent inside the ipsilateral limb of the main body." potential adverse events: "adverse events that may occur and/or require intervention include, but are not limited to: ¿ arterial or venous thrombosis and/or pseudoaneurysm ¿ claudication (e.G., buttock, lower limb) ¿ graft or native vessel occlusion" based on the information provided, inspection of the provided imaging, and the results of the investigation, a definitive cause for the malfunction was established as patient condition and is a known inherent risk of the device.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8359745
Report Number1820334-2019-00511
Device Sequence Number206635
Product Code MIH
UDI-Device Identifier10827002552385
UDI-Public(01)10827002552385(17)170501(10)4978647
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2017
Device Model NumberG55238
Device Catalogue NumberZSLE-16-74-ZT
Device Lot Number4978647
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer07/30/2019
01/07/2020
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date07/30/2019
01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient Age62 YR